MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number VNMF3737C97TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Myocardial Infarction (1969); Pain (1994)
Date of Event 10/15/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant navion stent graft was implanted in the emergent endovascular treatment of a type a aortic dissection from the root to ascending aorta.It was reported post the index procedure the patient was placed on ecmo (extracorporeal membrane oxygenation) and then went into cardiac arrest.The patient had a dnr as advised by the family and expired on the (b)(6) 2019. no additional clinical sequelae were provided and the patient is expired.
 
Additional Manufacturer Narrative
B5; additional information received :it was reported that the patient presented emergently with a sudden onset of back pain.At osh, a ct scan was performed and revealed an aortic dissection from root to bifurcation.The patient was started on esmolol infusion and transferred to hf main.Upon arrival to the unit, the patient reported that the pain is in mid back between shoulder blades but more prominent on the left side.An arterial line was placed.The patient's chart was reviewed and an emergent repair of a type a dissection was carried out by the cardiac team with the frozen elephant trunk graft put in the descending aorta.This was an open repair via a median sternotomy and her course was very complicated and unfortunately, did not survive.The physician believes that the patient's cause of death was due to the type a dissection, not the graft itself and no follow-up was attained due to this.It was stated that the patient had many other comorbidities that contributed to this event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key12638286
Report Number9612164-2021-03964
Device Sequence Number3451443
Product Code MIH
UDI-Device Identifier00763000100674
UDI-Public00763000100674
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/08/2020
Device Model NumberVNMF3737C97TU
Device Catalogue NumberVNMF3737C97TU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2021
Supplement Date Received by Manufacturer10/18/2021
Initial Report FDA Received Date10/15/2021
Supplement Report FDA Received Date11/15/2021
Date Device Manufactured10/09/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age38 YR
Patient SexFemale